Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Dodge City, KS

July 3, 2005Barber County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 2005, 11:18 PM CDT for Barber County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2005, 11:18 PM CDT (04:18 UTC)
Expired
Jul 3, 2005, 11:45 PM CDT
In force
27 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Barber County, KS

What was reported inside it

TimeReportWhereRemark
Jul 3, 11:25 PM CDTTSTM WND GST 607 E Kiowa, KS1 INCH TREE LIMBS BROKEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:55 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4511 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.9
Supercell composite
14.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 040418
SVRDDC
KSC007-040445-
/O.NEW.KDDC.SV.W.0192.050704T0418Z-050704T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1118 PM CDT SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1145 PM CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HAZELTON...
  MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF SOUTHEASTERN BARBER COUNTY...
  HAZELTON...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3710 9866 3700 9869 3701 9835 3719 9835

$$

KRUSE
2 follow-up statements
000 
WWUS53 KDDC 040429
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1127 PM CDT SUN JUL 3 2005

KSC007-040445-
/O.CON.KDDC.SV.W.0192.000000T0000Z-050704T0445Z/
BARBER KS-
1127 PM CDT SUN JUL 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN BARBER
COUNTY UNTIL 1145 PM CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KIOWA...AND MOVING
EAST AT 25 MPH.

A THUNDERSTORM GUST OF 64 MPH WAS REPORTED AT MEDICINE LODGE AT 1051 
PM CDT. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3710 9866 3700 9869 3701 9835 3719 9835

$$

KRUSE
000 
WWUS53 KDDC 040441
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1141 PM CDT SUN JUL 3 2005

KSC007-040451-
/O.EXP.KDDC.SV.W.0192.000000T0000Z-050704T0445Z/
BARBER KS-
1141 PM CDT SUN JUL 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBER COUNTY
WILL EXPIRE AT 1145 PM CDT...

AT 1138 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3710 9866 3700 9869 3701 9835 3719 9835

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:25 PM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jul 3, 2:25 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT SUN JUL 3 2005

.DISCUSSION...

DAYS 1-2...

THE BIGGEST FORECAST CHALLENGES FOR THE FIRST 60 HOURS OF THIS CYCLE
ARE: 1) TIMING AND TRAJECTORY OF NOCTURNAL THUNDERSTORM CLUSTERS
ROLLING SOUTHEASTWARD BOTH MONDAY AND TUESDAY NIGHTS AND 2) THE
EFFECT OF COLD POOLS ON MINIMUM TEMPERATURES AND 3) HOW QUICKLY
CLOUDINESS WILL DECREASE AND THE CONSEQUENT EFFECT ON MAXIMUM
TEMPERATURES.

THE LARGE FORWARD PROPAGATING MCS WHICH DEVELOPED OVER KANSAS SUNDAY
AFTERNOON HAS CONTINUED MOVING SOUTHWARD INTO OKLAHOMA, AND THE
RESIDUAL STRATIFORM RAIN BAND SHOULD EXIT BARBER COUNTY BY 500 AM.
PROFILERS INDICATE 40 TO 50 KNOT SOUTHERLY FLOW IMPACTING THE
THUNDERSTORM OUTFLOW BOUNDARY, AND FLOW OVER THE BOUNDARY ALONG WITH
UVV IN ADVANCE OF THE SHORT WAVE EVIDENT OVER CENTRAL COLORADO HAS
SUPPORTED A SMALL AREA OF RELATIVELY WEAK ELEVATED CONVECTION OVER
SOUTHWESTERN KANSAS. PRESSURES HAVE BEEN RISING OVER THE TEXAS AND
OKLAHOMA PANHANDLES AND SOUTHWESTERN KANSAS, REFLECTING DEEPENING OF
THE COOL AIR. SOME ELEVATED SHOWERS MAY PERSIST UNTIL SUNRISE NEAR
THE KANSAS/OKLAHOMA BORDER BUT SHOULD DISSIPATE SOON THEREAFTER AS
THE LOW LEVEL JET STARTS TO MIX OUT. THE THUNDERSTORM CLUSTER WHICH
WAS OVER WESTERN NEBRASKA EARLY THIS MORNING LIKELY WILL HAVE A HARD
TIME DEVELOPING FAR ENOUGH SOUTHWARD INTO THE SEVERELY MIXED
ATMOSPHERE TO AFFECT SOUTHWESTERN KANSAS.

THE 00Z NUMERICAL MODEL SOLUTIONS ARE VERY CONSISTENT WITH EACH
OTHER AND WITH PREVIOUS RUNS IN MAINTAINING MODERATE NORTHWESTERLY
FLOW ALOFT OVER THE CENTRAL UNITED STATES THROUGH THE FIRST PART OF
THE WEEK. LOW LEVEL SOUTHEAST FLOW WILL RESULT IN DEEP LAYER SHEAR
OF 40 TO 45 KNOTS AND A FAVORABLE ENVIRONMENT FOR SOUTHEASTWARD
PROPAGATING THUNDERSTORM CLUSTERS FROM THE HIGHER TERRAIN OF
COLORADO INTO WESTERN KANSAS. THE UPPER LEVEL TROUGH OVER COLORADO
EARLY TODAY SHOULD CONTINUE ITS EASTWARD PROGRESS OVER THE CENTRAL
PLAINS TODAY, AND SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS
CONVECTION UNTIL LATE IN THE DAY. BY LATE AFTERNOON, UPSLOPE FLOW
INTO EASTERN COLORADO AND THE NEXT MINOR TROUGH IN THE FLOW WILL
SUPPORT DEVELOPMENT OF THUNDERSTORMS WHICH WILL PROPAGATE
SOUTHEASTWARD ONCE AGAIN INTO WESTERN KANSAS TONIGHT. QUITE COOL AIR
ALOFT AND AMPLE MID LEVEL INSTABILITY WILL BE PRESENT TO SUPPORT THE
THREAT OF MARGINAL HAIL AND WIND WITH ANY ORGANIZED CONVECTIVE
CLUSTER. THE EXACT TRAJECTORY OF THUNDERSTORMS TONIGHT IS NOT CLEAR,
BUT THE MOST FAVORED PATH APPEARS TO BE ALONG THE MID LEVEL
BAROCLINIC ZONE AND THE LOW LEVEL INSTABILITY AXIS ACROSS THE
SOUTHWESTERN CORNER OF KANSAS.

LITTLE CHANGE IS EXPECTED FOR TUESDAY WITH CONTINUED NORTHWESTERLY
FLOW ALOFT AND SURFACE RIDGING FROM ONTARIO INTO THE CENTRAL UNITED
STATES. LIGHT TO MODERATE LOW LEVEL SOUTH TO SOUTHEAST FLOW WILL
CONTINUE OVER THE HIGH PLAINS, AND ANOTHER ROUND OF THUNDERSTORMS
SHOULD ROLL SOUTHEASTWARD INTO WESTERN KANSAS TUESDAY NIGHT.

TEMPERATURES IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BE
SUBSTANTIALLY COOLER TODAY THAN YESTERDAY. GUIDANCE FORECASTS OF
HIGHS IN THE 80S APPEAR REASONABLE. LITTLE CHANGE IS EXPECTED FOR
TUESDAY.

DAYS 3-7...

NORTHWEST FLOW WILL START OUT THE PERIOD, WITH ONE MORE NIGHT OF
CONVECTION COMING OUT INTO THE PLAINS FROM HIGH TERRAIN.  BY
THURSDAY AND INTO THE WEEKEND, THE MODELS ALL SEEM TO BE IN PRETTY
GOOD AGREEMENT ON BUILDING A STRONG RIDGE INTO THE DAKOTAS AND
CANADA.  AN ISOLATED STORM OR TWO BREAKING THE CAP WOULD NOT BE
COMPLETELY OUT OF THE QUESTION, BUT FOR THE MOST PART PRECIP CHANCES
WILL BE BELOW CLIMO, SO CONTINUED WITH THE DRY TREND WE HAVE IN THE
GRIDS.  BY SUNDAY, THE GFS SHOWS SIGNS OF TRYING TO BRING THE NEXT
TROUGH INTO THE NORTHERN PLAINS.  THE ECMWF STILL HAS THE RIDGE
FIRMLY IN PLACE, AND THE NCEP ENSEMBLES ARE MORE IN AGREEMENT WITH
IT THAN ITS OPERATIONAL RUN.  WILL CONTINUE DRY FOR NOW.
TEMPERATURES SHOULD START OUT A BIT COOL IN THE UPPER 80S TO LOW 90S
EARLY IN THE PERIOD, WARMING FRIDAY AND ONWARD AS THE RIDGE SETS
IN.  MADE A FEW MINOR TWEAKS TO TEMPS AND DEWPOINTS, BUT NO REALLY
HUGE CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  86  62  87  64 /  00  30  10  30
GCK  86  63  87  64 /  05  40  10  30
EHA  87  62  88  63 /  10  50  20  40
LBL  87  63  87  65 /  10  50  10  30
HYS  86  62  88  63 /  10  20  05  20
P28  85  64  88  66 /  10  20  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.

&&

01/RITTERLING
Hazardous weather outlook, Jul 3, 12:32 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1232 PM CDT SUN JUL 3 2005

KSZ030-031-043>046-061>066-074>081-084>090-041000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
1232 PM CDT (1132 AM MDT) SUN JUL 3 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR ALL OF SOUTHWEST
KANSAS THIS AFTERNOON AND TONIGHT.  THE POTENTIAL EXISTS FOR A
WIDESPREAD REGIONAL OUTBREAK OF LARGE HAIL AND DAMAGING TO
DESTRUCTIVE STRAIGHT LINE WINDS.

THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG THE I-70
CORRIDOR EARLY THIS AFTERNOON FROM WAKEENEY TO HAYS.  THESE STORMS
WILL INCREASE IN COVERAGE AND INTENSITY BY LATE THIS AFTERNOON.
ANOTHER AREA OF RAPID SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED
FARTHER SOUTH FROM LAKIN TO HUGOTON EAST TO THE CIMARRON AND MEADE
AREAS.  THE ATMOSPHERIC CONDITIONS OF STRONG UPPER LEVEL WINDS AND
EXTREME INSTABILITY SUPPORT STRONG SUPERCELL THUNDERSTORMS,
INITIALLY, WITH VERY LARGE HAIL TO THE SIZE OF BASEBALLS POSSIBLE
ALONG WITH DESTRUCTIVE STRAIGHT LINE WINDS TO 80 MPH.  AN ISOLATED
TORNADO OR TWO IS ALSO POSSIBLE.

BY MID-EVENING, A LINE OF POTENTIALLY VERY SEVERE THUNDERSTORMS IS
EXPECTED MOVE THROUGH THE AREAS OF SOUTHWEST KANSAS MAINLY EAST OF
GARDEN CITY TO LIBERAL.  SOME OF THE LARGER COMMUNITIES OF SOUTHWEST
KANSAS VULNERABLE TO DANGEROUS SEVERE THUNDERSTORMS INCLUDE
CIMARRON, MEADE, DODGE CITY, ASHLAND, JETMORE, LARNED, KINSLEY,
PRATT, AND MEDICINE LODGE.

STAY TUNED TO YOUR FAVORITE SOURCE FOR SEVERE WEATHER INFORMATION,
AS WEATHER CONDITIONS CAN CHANGE VERY RAPIDLY OVER A SHORT PERIOD OF
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FAVORABLE ENVIRONMENT FOR EVENING AND OVERNIGHT THUNDERSTORM
CLUSTERS WILL CONTINUE THROUGH WEDNESDAY. DAMAGING WIND AND HAIL
ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS ARE EXPECTED TO BE NEEDED OVER ALL OF SOUTHWEST KANSAS AFTER
4PM CDT.

UMSCHEID

In the hours before

Local storm report, Jul 3, 9:41 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
941 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             HAVILAND                37.62N 99.11W
07/03/2005  1.75 INCH        KIOWA              KS   LAW ENFORCEMENT

&&

LACY
Local storm report, Jul 3, 9:52 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             10 N KISMET             37.35N 100.70W
07/03/2005  1.75 INCH        SEWARD             KS   PUBLIC

0920 PM     HAIL             13 NNW PLAINS CITY      37.44N 100.68W
07/03/2005  0.88 INCH        HASKELL            KS   PUBLIC

&&

MGERARD
Local storm report, Jul 3, 10:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             8 NW ENGLEWOOD          37.12N 100.09W
07/03/2005  1.75 INCH        MEADE              KS   TRAINED SPOTTER

&&

MGERARD
Local storm report, Jul 3, 10:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1033 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             3 SSE BYERS             37.75N 98.85W
07/03/2005  0.75 INCH        PRATT              KS   EMERGENCY MNGR

1019 PM     TSTM WND GST     3 SSE BYERS             37.75N 98.85W
07/03/2005  60 MPH           PRATT              KS   EMERGENCY MNGR

1019 PM     HAIL             3 SSE BYERS             37.75N 98.85W
07/03/2005  1.00 INCH        PRATT              KS   EMERGENCY MNGR

&&

LACY
Local storm report, Jul 3, 10:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1052 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             8 E COLDWATER           37.26N 99.19W
07/03/2005  1.00 INCH        COMANCHE           KS   LAW ENFORCEMENT

&&

LACY
Local storm report, Jul 3, 11:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1105 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             SCOTT STATE LAKE        38.68N 100.92W
07/03/2005  0.88 INCH        SCOTT              KS   LAW ENFORCEMENT

1230 PM     HAIL             18 S WAKEENEY           38.76N 99.88W
07/03/2005  1.25 INCH        TREGO              KS   TRAINED SPOTTER

1247 PM     HAIL             CEDAR BLUFF             38.78N 99.73W
07/03/2005  1.75 INCH        TREGO              KS   LAW ENFORCEMENT

0100 PM     HAIL             HARGRAVE                38.55N 99.43W
07/03/2005  0.88 INCH        RUSH               KS   PUBLIC

0115 PM     HAIL             9 W SCHOENCHEN          38.71N 99.50W
07/03/2005  0.88 INCH        ELLIS              KS   PUBLIC

            HAIL COVERED THE GROUND

0115 PM     HAIL             LA CROSSE               38.53N 99.31W
07/03/2005  1.75 INCH        RUSH               KS   TRAINED SPOTTER

0130 PM     HAIL             4 NW BISON              38.56N 99.25W
07/03/2005  2.75 INCH        RUSH               KS   TRAINED SPOTTER

0130 PM     TORNADO          6 N OTIS                38.62N 99.05W
07/03/2005                   RUSH               KS   PUBLIC

            BRIEF TOUCHDOWN. REPORT RECEIVED FROM KSNW.

0155 PM     HAIL             OTIS                    38.53N 99.05W
07/03/2005  2.75 INCH        RUSH               KS   TRAINED SPOTTER

0210 PM     HAIL             4 SSE SHAFFER           38.41N 99.05W
07/03/2005  1.00 INCH        RUSH               KS   PUBLIC

0358 PM     HAIL             4 E ROZEL               38.20N 99.33W
07/03/2005  1.00 INCH        PAWNEE             KS   TRAINED SPOTTER

0412 PM     HAIL             5 NW LARNED             38.23N 99.17W
07/03/2005  1.00 INCH        PAWNEE             KS   EMERGENCY MNGR

0415 PM     HAIL             6 NNW LARNED            38.26N 99.14W
07/03/2005  3.00 INCH        PAWNEE             KS   TRAINED SPOTTER

            ACTUAL HAIL SIZE 3.5 INCHES.

0416 PM     HAIL             5 NW LARNED             38.23N 99.17W
07/03/2005  2.75 INCH        PAWNEE             KS   EMERGENCY MNGR

0435 PM     TSTM WND GST     3 W ZENITH              37.95N 98.54W
07/03/2005  60 MPH           STAFFORD           KS   PUBLIC

            TREE BRANCHES DOWN.

0445 PM     HAIL             3 S RADIUM              38.13N 98.89W
07/03/2005  0.75 INCH        STAFFORD           KS   LAW ENFORCEMENT

0445 PM     HAIL             8 N HUDSON              38.22N 98.66W
07/03/2005  0.88 INCH        STAFFORD           KS   TRAINED SPOTTER

0445 PM     HAIL             9 SE HANSTON            38.03N 99.60W
07/03/2005  1.75 INCH        HODGEMAN           KS   PUBLIC

0450 PM     HAIL             9 NNE OFFERLE           38.01N 99.50W
07/03/2005  2.00 INCH        EDWARDS            KS   PUBLIC

0500 PM     HAIL             SEWARD                  38.18N 98.79W
07/03/2005  0.75 INCH        STAFFORD           KS   TRAINED SPOTTER

0505 PM     HAIL             6 NE MACKSVILLE         38.02N 98.89W
07/03/2005  0.88 INCH        STAFFORD           KS   PUBLIC

0515 PM     HAIL             KINSLEY                 37.92N 99.41W
07/03/2005  1.00 INCH        EDWARDS            KS   TRAINED SPOTTER

0530 PM     HAIL             KINSLEY                 37.92N 99.41W
07/03/2005  1.50 INCH        EDWARDS            KS   TRAINED SPOTTER

0625 PM     HAIL             8 SSE STAFFORD          37.86N 98.54W
07/03/2005  1.00 INCH        STAFFORD           KS   PUBLIC

0656 PM     HAIL             MACKSVILLE              37.96N 98.97W
07/03/2005  0.75 INCH        STAFFORD           KS   TRAINED SPOTTER

0700 PM     HAIL             17 WSW JOHNSON CITY     37.48N 102.04W
07/03/2005  1.00 INCH        BACA               CO   AIRPLANE PILOT

0700 PM     HAIL             17 NW JOHNSON CITY      37.74N 101.97W
07/03/2005  2.50 INCH        HAMILTON           KS   LAW ENFORCEMENT

0701 PM     HAIL             5 S LEWIS               37.86N 99.25W
07/03/2005  0.75 INCH        EDWARDS            KS   PUBLIC

0702 PM     HAIL             3 N WINDTHORST          37.82N 99.63W
07/03/2005  1.00 INCH        FORD               KS   PUBLIC

0712 PM     HAIL             18 SW SYRACUSE          37.80N 101.98W
07/03/2005  2.75 INCH        HAMILTON           KS   TRAINED SPOTTER

0712 PM     HAIL             11 SE KINSLEY           37.81N 99.27W
07/03/2005  1.75 INCH        EDWARDS            KS   TRAINED SPOTTER

0720 PM     HAIL             FELLSBURG               37.80N 99.18W
07/03/2005  2.75 INCH        EDWARDS            KS   TRAINED SPOTTER

0728 PM     HAIL             7 W MANTER              37.52N 102.01W
07/03/2005  1.75 INCH        STANTON            KS   LAW ENFORCEMENT

0728 PM     HAIL             4 NW MANTER             37.57N 101.93W
07/03/2005  1.00 INCH        STANTON            KS   TRAINED SPOTTER

0730 PM     HAIL             8 S LEWIS               37.82N 99.25W
07/03/2005  1.75 INCH        EDWARDS            KS   TRAINED SPOTTER

0750 PM     HAIL             JOHNSON CITY            37.57N 101.75W
07/03/2005  1.75 INCH        STANTON            KS   LAW ENFORCEMENT

0750 PM     TSTM WND GST     JOHNSON CITY            37.57N 101.75W
07/03/2005  60 MPH           STANTON            KS   LAW ENFORCEMENT

0755 PM     HAIL             5 S LEWIS               37.86N 99.25W
07/03/2005  1.00 INCH        EDWARDS            KS   PUBLIC

0755 PM     HEAVY RAIN       5 S LEWIS               37.86N 99.25W
07/03/2005  2.50 INCH        EDWARDS            KS   PUBLIC

0757 PM     HAIL             9 W ULYSSES             37.58N 101.52W
07/03/2005  0.88 INCH        GRANT              KS   EMERGENCY MNGR

0800 PM     HAIL             6 W ULYSSES             37.58N 101.47W
07/03/2005  1.00 INCH        GRANT              KS   LAW ENFORCEMENT

0803 PM     HAIL             4 NNE BIG BOW           37.61N 101.53W
07/03/2005  0.75 INCH        STANTON            KS   PUBLIC

0805 PM     HAIL             10 ENE RICHFIELD        37.32N 101.61W
07/03/2005  1.75 INCH        MORTON             KS   PUBLIC

0815 PM     HAIL             10 WSW MOSCOW           37.27N 101.37W
07/03/2005  0.88 INCH        STEVENS            KS   PUBLIC

0818 PM     HAIL             MACKSVILLE              37.96N 98.97W
07/03/2005  0.75 INCH        STAFFORD           KS   LAW ENFORCEMENT

0825 PM     TSTM WND DMG     4 N MOSCOW              37.38N 101.21W
07/03/2005                   STEVENS            KS   TRAINED SPOTTER

            METAL 14 X 20 FOOT STORAGE BUILDING BLOWN OVER.

0830 PM     HAIL             4 SSE MACKSVILLE        37.90N 98.94W
07/03/2005  1.25 INCH        STAFFORD           KS   PUBLIC

0835 PM     TSTM WND GST     9 NNW SATANTA           37.56N 101.05W
07/03/2005  80 MPH           HASKELL            KS   STORM CHASER

            CARS BLOWN OFF ROAD...HUGH WALL OF DUST

0835 PM     HAIL             4 N MOSCOW              37.38N 101.21W
07/03/2005  0.75 INCH        STEVENS            KS   LAW ENFORCEMENT

0859 PM     HAIL             18 N LIBERAL            37.31N 100.94W
07/03/2005  0.75 INCH        SEWARD             KS   LAW ENFORCEMENT

0905 PM     HAIL             10 N KISMET             37.35N 100.70W
07/03/2005  1.75 INCH        SEWARD             KS   PUBLIC

0920 PM     HAIL             13 NNW PLAINS CITY      37.44N 100.68W
07/03/2005  0.88 INCH        HASKELL            KS   PUBLIC

0924 PM     HAIL             3 N MULLINVILLE         37.63N 99.47W
07/03/2005  0.88 INCH        KIOWA              KS   TRAINED SPOTTER

0933 PM     HAIL             HAVILAND                37.62N 99.11W
07/03/2005  1.75 INCH        KIOWA              KS   LAW ENFORCEMENT

1010 PM     HAIL             8 NW ENGLEWOOD          37.12N 100.09W
07/03/2005  1.75 INCH        MEADE              KS   TRAINED SPOTTER

1014 PM     HAIL             3 SSE BYERS             37.75N 98.85W
07/03/2005  0.75 INCH        PRATT              KS   EMERGENCY MNGR

1019 PM     HAIL             3 SSE BYERS             37.75N 98.85W
07/03/2005  1.00 INCH        PRATT              KS   EMERGENCY MNGR

1019 PM     TSTM WND GST     3 SSE BYERS             37.75N 98.85W
07/03/2005  60 MPH           PRATT              KS   EMERGENCY MNGR

1035 PM     HAIL             8 E COLDWATER           37.26N 99.19W
07/03/2005  1.00 INCH        COMANCHE           KS   LAW ENFORCEMENT

&&

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:37 PM CDTSevere Thunderstorm WarningDDCMorton38 min
Jul 3, 7:46 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens74 min
Jul 3, 7:48 PM CDTSevere Thunderstorm WarningDDCEdwards62 min
Jul 3, 7:58 PM CDTSevere Thunderstorm WarningDDCStanton20 min
Jul 3, 8:27 PM CDTSevere Thunderstorm WarningDDCStafford48 min
Jul 3, 8:31 PM CDTSevere Thunderstorm WarningDDCHaskell, Seward59 min
Jul 3, 9:17 PM CDTSevere Thunderstorm WarningDDCGray, Meade43 min
Jul 3, 9:24 PM CDTSevere Thunderstorm WarningDDCKiowa59 min
Jul 3, 9:37 PM CDTSevere Thunderstorm WarningDDCPratt38 min
Jul 3, 9:57 PM CDTSevere Thunderstorm WarningDDCMeade33 min
Jul 3, 10:06 PM CDTSevere Thunderstorm WarningDDCClark54 min
Jul 3, 10:15 PM CDTSevere Thunderstorm WarningDDCPratt45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.